MAUDE Adverse Event Report: B. BRAUN AVITUM AG - MELSUNGEN DIALOG+® ; HIGH PERMEABILIT

B. BRAUN AVITUM AG - MELSUNGEN DIALOG+® ; HIGH PERMEABILIT
Model Number 710200S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 01/11/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
Exemption number e2015012.B.Braun medical inc (importer) is submitting this report on behalf of b.Braun avitum ag (manufacturer).This report has been identified as b.Braun avitum internal report # (b)(4).Neither the device involved nor the trend data has been received for evaluation.The investigation is ongoing at this time.A follow-up report will be filed when the investigation is complete.
 
Event or Problem Description
As reported by the user facility: it was reported that a patient expired while on the machine having a treatment.The technician indicated that the machine was running fine and had nothing to do with the patient expiring.Updated information was received that the patient did not expire on the machine.The patient coded during dialysis while connected to the machine.The patient was extremely sick and had multiple comorbidities.The machine functioned properly.No patient information was provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Exemption number e2015012.(b)(4) (importer) is submitting this report on behalf of b.Braun avitum ag (manufacturer).This report has been identified as b.Braun avitum internal report # (b)(4).The trend data was received for evaluation.The analysis of the data record of the dialog+ dialysis machine showed an unobtrusive preparation phase.At the beginning of the therapy a couple of venous and arterial pressure alarms were triggered by the dialog+ machine related to the high blood flow rate (350 ml/min) set by the user.Following these alarms, the dialysis machine switched into patient-safe mode (blood pump stop, venous tube clamp - sakv - closed, bypass).About 37 minutes after the therapy start, the therapy was interrupted by an arterial pressure alarm ("arterial pressure - upper limit") because the arterial pressure increased suddenly from -220 mmhg to +50 mmhg.This pressure increase points to the application of a saline bolus.The blood pressure measurement at that time showed that the patient's blood pressure had dropped from 120/50 mmhg to 77/47 mmhg.This was obviously the time when the patient had collapsed.Shortly thereafter, the blood flow was increased from 350 ml/min to 420 ml/min, another indication that a saline bolus was administered.The blood pump stopped for the rest of the data record 38 minutes after the therapy start.The inspection of the dialog+ dialysis machine by the customer's technician and the analysis of the trend data do not show any product deviation or malfunction.The machine operated as intended.If additional pertinent information becomes available a follow-up report will be filed.

Brand Name
DIALOG+® 
Common Device Name
HIGH PERMEABILIT
Manufacturer (Section D)
B. BRAUN AVITUM AG - MELSUNGEN
schwarzenberger weg 73-79
melsungen, D-342 12
GM  D-34212
MDR Report Key8288804
Report Number3002879653-2019-00001
Device Sequence Number19368250
Product Code KDI
UDI-Device Identifier04046964285608
UDI-Public(01)04046964285608
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K083460
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 03/13/2019
Report Date (Section F) 03/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Model Number710200S
Device Catalogue Number710200S
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date01/18/2019
Event Location Outpatient Treatment Facility
Date Report to Manufacturer03/13/2019
Initial Date Received by Manufacturer 01/18/2019
Supplement Date Received by Manufacturer01/18/2019
Initial Report FDA Received Date01/30/2019
Supplement Report FDA Received Date03/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA03/13/2019